Alert archive / California / Wind Advisories in 2006
Wind Advisory 10, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 11, 2006, 12:42 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 12:42 PM PDT (19:42 UTC)
- Expired
- Apr 11, 2006, 9:53 PM PDT
- In force
- 9 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
000 WWUS76 KSTO 120453 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 953 PM PDT TUE APR 11 2006 CAZ016>019-064-120600- /O.CAN.KSTO.WI.Y.0010.000000T0000Z-060412T0600Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 953 PM PDT TUE APR 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE CENTRAL VALLEY AN DELTA HAVE DECREASED THIS EVENING...AS THE PRESSURE GRADIENTS HAVE RELAXED. SOUTHEAST WINDS AT 5 TO 15 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH LOCALLY GUSTY CONDITIONS POSSIBLE AT TIMES. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:45 AM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 11, 9:45 AM PDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 945 AM PDT TUE APR 11 2006 .DISCUSSION... UPPER LOW 475 MILES WEST OF EKA HAS MOVED LITTLE IN THE LAST SEVERAL HOURS. ENHANCEMENT SEEN ALONG THE CALIFORNIA COAST AS VERY STRONG UPPER DIVERGENCE FROM 120KT JET PIVOTS AROUND THE LOW. HEAVY RAIN WILL MOVE ONTO THE COAST LATER THIS MORNING. A SHORT WAVE BROUGHT PERIODS OF RAIN TO THE AREA EARLIER. PRECIPITATION HAS TURNED MORE SHOWERY IN CENTRAL CALIFORNIA. FRONTAL BAND FORECAST TO STALL OVER NORTHERN CALIFORNIA WHICH WOULD MEAN A PROLONGED PERIOD OF MODERATE TO HEAVY PRECIP OVER MUCH OF THE CWA LATER TODAY THROUGH TOMORROW...ESPECIALLY FROM THE NORTHERN SACRAMENTO VALLEY WESTWARD. AS THE LOW SLOWLY DROPS FARTHER SOUTH...STRONG LOW LEVEL JET WILL FOCUS PRECIPITATION IN THE NRN SAC VALLEY. STRONG UPPER DIVERGENCE / LOW LEVEL CONVERGENCE COUPLET WILL BE OVER THE REGION TONIGHT AND TOMORROW. BUFKIT HAS OVER 2 INCHES OF RAIN THIS AFTERNOON THROUGH TOMORROW AFTERNOON UP NORTH. FORECAST AMOUNTS DROP OFF RAPIDLY AS YOU GO FARTHER SOUTH...HOWEVER MOISTURE PLUME ENCIRCLING THE LOW WITH TPW VALUES ARE A LITTLE OVER AN INCH. THEREFORE EXPECT PRECIP ESTIMATES TO BE SOMEWHERE IN THE ONE INCH RANGE AT LOWER ELEVATIONS AND AROUND DOUBLE THAT IN OROGRAPHICALLY AIDED AREAS. UPPER LOW CONTINUES TO SHIFT SOUTHWARD THROUGH WEDNESDAY AFTERNOON AND BY WEDNESDAY EVENING MAIN BOUNDARY FORECAST TO BE SOUTH OF OUR AREA. OROGRAPHICALLY ENHANCED PRECIP OVER THE SIERRA IS PRODUCING ENOUGH SNOWFALL FOR CHAIN REQUIREMENTS THIS MORNING ON INTERSTATE 80. SNOW ADVISORY LOOKS GOOD FOR THE SIERRA...THOUGH SNOW LEVELS LIKELY TO RISE LATER TODAY TO 6000 FEET OR ABOVE. WILL RE-ASSESS THIS FOR THE AFTERNOON...AS WELL AS THE WINTER WX ADVISORY FOR THE SHASTA-TRINITY MOUNTAINS. LOW DROPS FARTHER SOUTH WEDNESDAY AFTERNOON AND WE SHOULD SEE A DRYING TREND...HOWEVER OROGRAPHIC SHOWERS MAY CONTINUE IN THE SIERRA INTO THURSDAY. 12Z NAM IS MUCH FARTHER SOUTH WITH THE LOW THAN THE GFS AS IT MOVES INLAND. FOR NOW PREFER THE GFS TRACK AND WILL LEAVE CHANCES OF RAIN AND MOUNTAIN SNOW IN THE FORECAST THURSDAY AND FRIDAY. GFS ALSO APPEARS MORE REASONABLE WITH THE STRENGTH OF THE LOW MOVING INTO THE PACIFIC NORTHWEST LATE SATURDAY AND SUNDAY. MORE WET WEATHER WILL BE ON TAP LATER THIS WEEKEND. SG && .AVIATION... MAINLY VFR CONDITIONS IN THE VALLEY AND DELTA AREAS THIS MORNING. EXPECT MVFR CONDITIONS TO INCREASE WITH THE APPROACH OF A STRONG COLD FRONT. BY AFTERNOON...EXPECT ISOLATED TO WIDELY SCATTERED HEAVY SHOWERS OR THUNDERSTORMS THAT WILL BRING LOCAL IFR CONDITIONS DUE TO LOW VSBY AND CIGS MAINLY AFT 18Z. MAINLY LIFR CONDITIONS ON THE WEST SLOPE THROUGH TOMORROW WITH SNOW LEVELS 4500 TO 5500 FEET TODAY RISING THIS EVENING TO AROUND 5500 TO 6500. GUSTY SOUTHERLY WINDS UP TO 35 MPH ARE POSSIBLE TODAY IN THE SAC VLY...WITH STRONGER GUSTS IN THE MTNS. LAM && .STO WATCHES/WARNINGS/ADVISORIES... ...FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-SOUTHERN LAKE COUNTY... ...FLOOD WATCH FOR LEVEE BREAKS UNTIL 5 PM FRIDAY FOR LOWER SAN JOAQUIN RIVER SYSTEM... ...WINTER WEATHER ADVISORY THIS AFTERNOON THROUGH WEDNESDAY MORNING ABOVE 4500 FEET MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- ...SNOW ADVISORY THROUGH WEDNESDAY AFTERNOON ABOVE 5000 FEET FOR WESTERN PLUMAS COUNTY/LASSEN PARK AND THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. &&
Hazardous weather outlook, Apr 11, 7:00 AM PDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE APR 11 2006 CAZ013>019-063-064-066>069-121400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A MOIST LOW PRESSURE SYSTEM OFF THE COAST OF NORTHERN CALIFORNIA WILL SEND BANDS OF PRECIPITATION INTO THE NORTH STATE TODAY THROUGH WEDNESDAY. THE HEAVIEST PRECIPITATION WILL OCCUR AS A BAND OF HEAVIER PRECIPITATION ASSOCIATED WITH THE LOW MOVES ONSHORE THIS AFTERNOON. THIS BAND WILL BE LEFT STALLED OUT OVER THE NORTHERN PORTION OF THE STATE THROUGH AT LEAST MID DAY WEDNESDAY. THIS WILL CAUSE A PROLONGED PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAIN AND MOUNTAIN SNOW. IN ADDITION...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS THE FRONTAL BAND MOVES INTO THE AREA. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY RAIN AND MOUNTAIN SNOW ARE EXPECTED TO CONTINUE THROUGH MUCH OF WEDNESDAY AS THE MAIN UPPER LOW DROPS SOUTHWARD OFFSHORE. A BRIEF BREAK IN THE WET PATTERN IS EXPECTED ON THURSDAY BEFORE MORE PRECIPITATION MOVES INTO THE AREA FRIDAY AND THROUGH THE WEEKEND. * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:10 AM PDT | Snow Advisory | STO | 37 hr | |
| Apr 11, 4:10 AM PDT | Winter Weather Advisory | STO | 23 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.